Alabama, 2006

Hail in Alabama, April 3, 2006

April 3, 2006 · NWS BMX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 2, 8:04 PM CST, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 2, 8:04 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 PM CDT SUN APR 2 2006

.DISCUSSION...

ALL THE ACTION THIS EVENING HAS REMAINED WELL NORTHWEST OF CENTRAL
ALABAMA...WHILE WE HAVE REMAINED DRY.  BOTH NAM AND GFS MODELS
CONTINUE TO INSIST THAT SHOWERS AND THUNDERSTORMS WILL INCREASE IN
COVERAGE ACROSS CENTRAL ALABAMA AFTER MIDNIGHT TONIGHT...THROUGH
DAYBREAK MONDAY...AS UPPER LEVEL SHORTWAVE ENERGY SWINGS THROUGH THE
TENNESSEE VALLEY. WITH SUCH MODEL INSISTANCE...I AM RELUCTANT TO
LOWER POPS AT THIS TIME.

LATEST DAY ONE SWO FROM SPC BRINGS THE SLIGHT RISK AREA DOWN TO JUST
INTO MARION AND WINSTON COUNTIES.  TRAJECTORIES FROM ONGOING
SUPERCELLS SUGGEST THAT THESE WILL SAY REMAIN NORTH OF THE COUNTY
WARNING AREA. WHILE VARIOUS SEVERE WEATHER PARAMETERS WILL NOT BE
NEARLY AS ROBUST OVERNIGHT COMPARED TO THIS EVENING...IT WOULDNT
SURPRISE ME IF A FEW STRONGS EVENTUALLY MOVED INTO ALABAMA.

ALL IN ALL...WILL NOT BE MAKING ANY MAJOR CHANGES TO THE ONGOING
FORECAST.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

61
Hazardous weather outlook, Apr 3, 12:27 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 AM CDT MON APR 3 2006

ALZ011>015-017>050-031230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
127 AM CDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

...TORNADO WATCH IN EFFECT THROUGH 7 AM CDT FOR PORTIONS OF CENTRAL
ALABAMA...

.DAY ONE...REST OF TONIGHT.

SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS IN EXCESS
OF 70 MPH...LARGE HAIL...AND TORNADOES...ARE POSSIBLE FOR
NORTHWESTERN PORTIONS OF CENTRAL ALABAMA...GENERALLY NORTH OF LINE
FROM VERNON...TO FAYETTE..AND JASPER THROUGH 7 AM CDT.

A SQUALL LINE OUT AHEAD OF A COLD FRONT WILL APPROACH MARION COUNTY
AFTER 3 AM CDT...AND TRACK SLOWLY SOUTHEASTWARD THROUGH 7 AM CDT. THE
ATMOSPHERE REMAINS MOIST AND UNSTABLE OUT AHEAD OF THE FRONT...AND
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
SUNRISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG STORMS MAY BE LINGERING ACROSS THE INTERSTATE 20 59
CORRIDOR EARLY THIS MORNING...DURING THE MORNING COMMUTE HOURS...AS A
LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF A COLD FRONT PUSHES
THROUGH THE AREA.

AS TEMPERATURES HEAT UP LATE MONDAY MORNING...A FEW STRONG STORMS ARE
POSSIBLE GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 65.
THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS UP TO 40
MPH...PEA SIZED HAIL...A DEADLY CLOUD TO GROUND LIGHTNING. THE BEST
CHANCE OF STRONG THUNDERSTORMS WILL OCCUR BETWEEN 11 AM AND 4 PM.

A COLD FRONT WILL PUSH ACROSS CENTRAL ALABAMA ON MONDAY. THE FRONT
WILL BE NEAR A GADSDEN TO BIRMINGHAM TO TUSCALOOSA LINE BY 1 PM...
AND TO A TROY TO PHENIX CITY LINE BY 4 PM. A FEW STRONG STORMS ARE
POSSIBLE JUST AHEAD OF THE FRONT AS ITS MOVES THROUGH CENTRAL
ALABAMA.

STRONG THUNDERSTORMS ARE AGAIN POSSIBLE LATE FRIDAY AND SATURDAY
ASSOCIATED WITH THE NEXT COLD FRONT APPROACHING CENTRAL ALABAMA.
THIS SYSTEM LOOKS VERY SIMILAR TO THE ONE AFFECTING US TONIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

JD/81

The radar

The Columbus AFB radar (KGWX), 65 km away, was scanning. The volume nearest the first event began at 07:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tuscaloosa

When
April 3, 1:19 AM CST
Where
Tuscaloosa County, 13 mi WNW of Samantha
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.483, -87.833

The hail fell along State Highway 171 between Newtonville and Moores Bridge.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504072.